South Carolina, 2011

Lightning Strike in South Carolina, April 9, 2011

April 9, 2011 · NWS ILM · 1 event in 1 county or zone

Strong thunderstorms produced lightning that caused damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILM wrote it up.

Strong thunderstorms produced lightning that caused damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before the first event at Apr 9, 7:45 PM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 9, 7:45 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
845 PM EDT SAT APR 9 2011

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE NORTHWEST WILL
BRING SHOWERS AND ISOLATED THUNDERSTORMS OVERNIGHT. A COLD FRONT
WILL CROSS THE AREA LATE MONDAY INTO TUESDAY. HIGH PRESSURE WILL
BUILD ACROSS THE REGION THROUGH MID WEEK. A POTENTIALLY STRONG
LOW PRESSURE SYSTEM WILL IMPACT THE AREA LATE FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 835 PM SATURDAY...BEWARE THE NORTHWEST FLOW. SVR WATCH UPDATED
FOR MARION/HORRY/GEORGETOWN/WILLIAMSBURG SC TIL 2 AM SUN. TOR WATCH
TIL 2 AM SUN FOR DARLINGTON/FLORENCE COUNTIES. SFC FRONT AT THE
MOMENT MEANDERING N-S IN A LINE BETWEEN CAPE ROMAIN AND GSP
LOCATIONS. FROM THE NC-SC BORDER AND NORTHWARD...MSAS/LAPS AND
PARAMETERS ON SPC MESO PAGE INDICATE SFC BASED TSTM PARAMETERS
BECOME INCREASINGLY STABLE. THE KLTX VWP INDICATES ATLEAST 2K FEET
OF EAST SOUTHEAST MARINE INFLUENCED FLOW IN THESE LOWER
LEVELS...WHICH WILL HAVE A STABILIZING EFFECT TO THE CONVECTION
MOVING INTO THE SOUTHEAST PORTIONS OF NC FROM THE NORTHWEST...HENCE
THE MORE STRATIFORM THE PCPN BECOMES. HOWEVER...THE ILM SC COUNTIES
WILL HAVE THE BEST SHOT FOR POSSIBLE SEVERE CONVECTION DUE TO THE
PROXIMITY OF THE FRONT...AND THE MUCH SHALLOWER MARINE LAYER AS
COMPARED ACROSS THE ILM NC COUNTIES...WHICH IN TURN WILL RESULT IN
SFC BASED PARAMETERS MORE CONDUCIVE TO POSSIBLE
CONVECTION...POSSIBLY SEVERE. IE. DEWPOINTS WELL INTO THE 60S. TEMPS
ALOFT HAVE LOWERED AS THE UPPER LEVEL DISTURBANCE APPROACHES WITHIN
THE NW FLOW ALOFT. THE  EXCELLENT DYNAMICS ACCOMPANYING THIS
DISTURBANCE WILL ALLOW FOR STRONGER UPDRAFTS/DOWNDRAFTS AND THE
INCREASED POTENTIAL FOR MONSTER HAIL GROWTH...WITH DAMAGING WIND
GUSTS SECONDARY DEPENDING ON THE THICKNESS OF THAT SFC BASED MARINE
LAYER.

&&

.SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...SUNDAY NIGHT HIGH PRESSURE SLIPS FARTHER
OFFSHORE AND ALLOWS LOCAL WINDS TO VEER TO SSW...WITH A DIFFUSE
AND UNEVENTFUL WARM FRONT LIKELY LIFTING NORTH OVER THE REGION
INTO SUNDAY EVENING. THE ELEVATED AND BALMY SSW FLOW OVERNIGHT
AHEAD OF A COLD FRONT MOVING ACROSS THE MISSISSIPPI VALLEY WILL
KEEP MINIMUM TEMPS HELD IN THE 60S INTO DAYBREAK MONDAY.

VERY WARM TO HOT DAY EXPECTED MONDAY IN WARM SECTOR AHEAD OF
APPROACHING COLD FRONT. SEE FIRE WX SECTION BELOW FOR EXPECTED
FIRE CONCERNS ON MONDAY. WE MAY WITNESS FEW RECORD HIGH TEMPS
APPROACHED OR NEARED. ILM MAX TEMP OF 88 DEG SET ON 4/11/1908
WILL BE TOUGH TO ECLIPSE MONDAY. THE ATMOSPHERE WILL BE QUITE DRY
ABOVE 5000 FT WITH MOSTLY SUNNY...WARM...AND BREEZY/WINDY
CONDITIONS A GOOD BET.

HAVE RETAINED POPS FOR LATE MONDAY NIGHT AS COLD FRONT ARRIVES
ON OUR WESTERN DOOR STE AROUND 6Z TUESDAY...NEARING THE COAST
INTO DAYBREAK. QPF FIELDS APPEAR MEAGER COMPARED TO PREVIOUS RUNS
AND HAVE HELD CURRENT POPS IN SCT CATEGORY...BUT INCLUDING TSTMS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...SURFACE COLD FRONT MAY JUST BE PUSHING OFF THE
COAST AT 12Z TUESDAY. THE LINGERING LOW LEVEL BAROCLINIC ZONE AND
MID LEVEL TROUGH AND VORT MAX SHOULD KEEP RAIN CHANCES IN THE
FORECAST FOR A FEW HOURS THEREAFTER MAINLY ALONG THE COAST. DRY AIR
ADVECTION TAKES HOLD BY AFTERNOON HOWEVER. ECMWF CUTOFF IS A
RELATIVELY NEW IDEA AND LOOKS RATHER ANOMALOUS SO NOT MUCH CREDENCE
GIVEN TO THAT SOLUTION AT THIS TIME. SURFACE HIGH WEDGES IN FROM THE
NORTH ON WEDNESDAY WHICH COULD BE THE ONLY DAY OF THE PERIOD WITH
NEAR CLIMO HIGHS...THE REST OF THE LONG TERM LOOKS WARM. THE HIGH
LIFTS OUT THURSDAY ALLOWING FOR SOME WARMING AND THE RETURN FLOW
GETS BOLSTERED ON FRIDAY AHEAD OF APPROACHING COLD FRONT. COPIOUS
MOISTURE SHOULD FLOOD IN ON FRIDAY AHEAD OF THIS BOUNDARY AND RAIN
CHANCES WILL BE ON THE RISE. CHANCE FOR SHOWERS AND TSTMS PEAKS
FRIDAY NIGHT WITH FROPA ALTHOUGH EXACT TIMING WILL LIKELY BE REFINED
IN THE COMING DAYS. MODELS ARE WAFFLING WITH THE STRENGTH OF THE
UPPER TROUGH IN THE EAST OVER THE WEEKEND WHICH WILL DICTATE HOW
MUCH COOLING THERE IS BEHIND THE FRIDAY COLD FRONT.

&&

.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
AS OF 00Z...SEVERE CONVECTION ASSOCIATED WITH AN MCS FIRING ALONG
THE FRONTAL BOUNDARY. CURRENT CELLS ARE RIGHT MOVERS AND MAY MISS
MOST OF THE CWA. HRRR MODEL HAS STORMS PLOWING THROUGH THE CWA FROM
01-04Z. THINK THAT BY THE TIME THEY GET TO LBT THEY WILL BE MOSTLY
SHOWERS...WITH THUNDER ADDED TO FLO. CONVECTION WILL REACH THE COAST
BY 03Z...AGAIN MOSTLY SHOWERS WITH ISOLATED EMBEDDED THUNDER.
CONVECTION WILL LINGER THE LONGEST AT ILM...BASED ON THE HRRR. AFTER
THE PASSAGE OF CONVECTION...MODELS IN FAIRLY GOOD AGREEMENT TO LOWER
CEILINGS TO IFR (ALREADY NEAR IFR AT CRE). WILL KEEP IFR
CEILINGS...AND POSSIBLE IFR VIS AT FLO...TIL MID TO LATE MORNING AS
THE CEILINGS WILL BE STUBBORN TO LIFT. BY SUNDAY AFTERNOON EXPECT
VFR AT ALL TERMINALS.

EXTENDED OUTLOOK...STRONG S/SW WINDS MONDAY BUT VFR. MODERATE
CONFIDENCE IN SHOWERS/THUNDERSTORMS TUESDAY. VFR WEDNESDAY AND
THURSDAY.

&&

.MARINE...

NEAR TERM /THROUGH 6 PM SUNDAY/...
AS OF 835 PM SATURDAY...NE THROUGH E FLOW WILL DOMINATE THE COASTAL
WATERS...WITH THE SFC FRONT LOCATED VICINITY OF CAPE ROMAIN. ONSHORE
FLOW WILL PRODUCE 2 TO 3 FOOT SEAS MAINLY A FUNCTION OF THE SHORT
PERIOD WIND DRIVEN VARIETY. A FEW 4 FOOTERS WILL BE POSSIBLE OFF
CAPE FEAR...SPECIFICALLY VICINITY OF FRYING PAN SHOALS...AND TO A
LESSER DEGREE THE WATERS OFF CAPE ROMAIN. WILL HIGHLIGHT THE
INCREASED CONVECTIVE POTENTIAL OVER THE ILM SC WATERS AS THE BEST
CONVECTIVE ACTIVITY MOVES ALONG AND SOUTH OF THE MEANDERING FRONTAL
BOUNDARY.

SHORT TERM /6 PM SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 PM SATURDAY...NO PROBLEMS ANTICIPATED IN THE WATERS SUNDAY
NIGHT...WITH MODERATE S-SSW FLOW SEAS 2-3 FEET. MONDAY HOWEVER
WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT AND AN
ADVISORY MONDAY AFTERNOON AND OVERNIGHT MAY BE NEEDED. IT APPEARS
THE ASSOCIATED WINDSHIFT WITH THIS FRONT MAY NOT OCCUR UNTIL AFTER
DAYBREAK TUESDAY. THUS EXPECTED SOUTH FLOW TO HOLD LATE SUNDAY
THROUGH MONDAY NIGHT...BUT BECOMING INCREASINGLY TREACHEROUS AS
GUSTS AND SEA-HEIGHTS INCREASE. A COUPLE CLOUD TO WATER LIGHTNING
STRIKES CANNOT BE RULED OUT LATE MONDAY NIGHT INTO TUESDAY.

LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 3 PM SATURDAY...MODERATELY STRONG WIND FIELD WILL BE IN PLACE
TO BEGIN TUESDAY JUST AS A COLD FRONT ENTERS THE WATERS. THIS
BOUNDARY WILL QUICKLY TRANSLATE EASTWARD AND BRING A QUICK VEER TO A
MORE OFFSHORE DIRECTION FROM THE PRE-FRONTAL SOUTH-SOUTHWESTERLY
FLOW. SOON AFTER FROPA WIND SPEED WILL TAPER OFF RATHER QUICKLY AND
ANY WIND OR SEAS-DRIVEN FLAGS IN EFFECT WILL LIKELY BE ABLE TO BE
DROPPED. ADDITIONAL VEERING TO THE NORTHEAST IS EXPECTED TUESDAY
NIGHT INTO WEDNESDAY AS A SURFACE RIDGE OF HIGH PRESSURE WEDGES IN
FROM POINTS NORTH. THIS HIGH WILL LIFT OUT AND PROGRESS TO THE EAST
ON THURSDAY VEERING THE WIND YET TO EASTERLY/ONSHORE. A SOUTHERLY
COMPONENT MAY ALSO SOON BE IN THE OFFERING AS SOON AS THURSDAY NIGHT
OR SLIGHTLY THEREAFTER AS A COLD FRONT APPROACHES FROM THE WEST.

&&

.FIRE WEATHER...VERY WARM TO HOT CONDITIONS MONDAY COINCIDENT WITH
BLUSTERY SW WINDS WILL ELEVATE THE FIRE DANGER ACROSS THE EASTERN
CAROLINAS. RELATIVELY HIGH DEWPOINTS WITH A MUGGY FEEL HOWEVER
MAY SERVE TO KEEP RH VALUES ABOVE 30 PERCENT IN MANY AREAS MONDAY
AFTERNOON...BUT DRY FINE FUELS WILL STILL SPELL AN ENHANCED FIRE
DANGER MONDAY...AND A SPECIAL WEATHER STATEMENT MAY BE NEEDED TO
ADDRESS THIS ISSUE...AND REMAINS AT LEAST PARTIALLY DEPENDENT ON
RAINFALL/BASIN QPF TONIGHT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...DCH
SHORT TERM...MJC
LONG TERM...MBB
AVIATION...HDL
FIRE WEATHER...MJC
Hazardous weather outlook, Apr 9, 7:27 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
827 PM EDT SAT APR 9 2011

NCZ087-096-097-099>101-SCZ017-024-110030-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-DILLON-
827 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ033-034-039-046-110030-
MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
827 PM EDT SAT APR 9 2011

...SEVERE THUNDERSTORM WATCH 117 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA UNTIL THE PRE-DAWN
HOURS OF SUNDAY MORNING. SOME STORMS MAY BE SEVERE WITH LARGE AND
DAMAGING HAIL...AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ023-032-110030-
DARLINGTON-FLORENCE-
827 PM EDT SAT APR 9 2011

...TORNADO WATCH 115 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS
EVENING...WITH DAMAGING WINDS AND VERY LARGE AND DAMAGING HAIL.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ254-256-110030-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
827 PM EDT SAT APR 9 2011

...SEVERE THUNDERSTORM WATCH 117 IN EFFECT UNTIL 2 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 35 KT AND
SMALL HAIL NEAR THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ250-252-110030-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
827 PM EDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE AREA
OVERNIGHT. SOME STORMS MAY PRODUCE STRONG WINDS UP TO 35 KT
...AND SMALL HAIL NEAR THE IMMEDIATE COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RAS

In the hours before

Special weather statement, Apr 9, 7:43 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
843 PM EDT SAT APR 9 2011

NCZ087-SCZ017-024-100145-
ROBESON-MARLBORO-DILLON-
INCLUDING THE CITIES OF...LUMBERTON...BENNETTSVILLE...DILLON
843 PM EDT SAT APR 9 2011

...STRONG THUNDERSTORMS WITH GUSTY WINDS ALONG THE STATE LINE...

THROUGH 930 PM...A LINE OF STRONG THUNDERSTORMS EXTENDING FROM
MCCOLL TO BENNETTSVILLE TO SOCIETY HILL WILL MOVE EAST-
SOUTHEAST...AND APPROACH BLENHEIM...DILLON...ROWLAND...AND
FAIRMONT. EXPECT WIND GUSTS IN EXCESS OF 40 MPH AND POSSIBLY SMALL
HAIL. REMAIN ALERT TO CHANGING WEATHER CONDITIONS AND MONITOR NOAA
WEATHER RADIO ALL-HAZARDS FOR UPDATED INFORMATION.

RAS
Local storm report, Apr 9, 7:57 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
857 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     HAIL             FLORENCE                34.18N  79.78W
04/09/2011  E0.88 INCH       FLORENCE           SC   PUBLIC

&&

EVENT NUMBER ILM1100152

43
Local storm report, Apr 9, 8:18 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
918 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND DMG     DARLINGTON              34.30N  79.87W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE IN ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
            MCIVER RD

&&

EVENT NUMBER ILM1100153

43
Local storm report, Apr 9, 8:20 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
920 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0859 PM     TSTM WND DMG     2 SW DARLINGTON         34.28N  79.89W
04/09/2011                   DARLINGTON         SC   DEPT OF HIGHWAYS

            TREE ON ROAD AT THE INTERSECTION OF INDIAN BRACH RD AND
            LAMAR HWY

&&

EVENT NUMBER ILM1100154

43
Local storm report, Apr 9, 8:25 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
925 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     HAIL             1 SW CADES              33.77N  79.79W
04/09/2011  E1.00 INCH       WILLIAMSBURG       SC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1100155

43
Local storm report, Apr 9, 8:33 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
933 PM EDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     4 E COWARD              33.97N  79.68W
04/09/2011                   FLORENCE           SC   BROADCAST MEDIA

            LARGE TREE DOWN ON A TRUCK NEAR THE LYNCHES RIVER
            BRIDGE ON FRIENDFIELD ROAD.

&&

EVENT NUMBER ILM1100156

RAS

The radar

The Wilmington radar (KLTX), 85 km away, was scanning. The volume nearest the first event began at 01:49 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Marion

When
April 9, 8:50 PM EST
Where
Marion County, 5 mi SSW of Rains
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
34.033, -79.353

Lightning struck the Centenary Baptist Church. It burned to the ground.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2011Every state in 2011This day in weather historyWarnings in South Carolina, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298062.